MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REVINSERT 42MM 9TH C 7.5DG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REVINSERT 42MM 9TH C 7.5DG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWF425C
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient experienced another shoulder dislocation.X-rays showed no significant issues, and the surgeon approved the patient for physical therapy.The patient began physical therapy, wearing a sling in crowded areas but otherwise using the arm as directed by the physician.The surgeon inserted a larger round piece, a stem, and a plastic disc to fill the gap in the shoulder.The surgeon discussed the possibility of transitioning from a reverse shoulder arthroplasty (rsa) to a regular shoulder, or alternatively, for the patient to consider living with limited shoulder function, as full use may not be achievable.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.H3 other text : device disposition unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed since evidences were provided regarding the third shoulder dislocation.A device inspection was not possible since the affected device was not returned for evaluation.An x-rays inspection done by the medical expert from the provided x-rays (taken after the surgery of the second dislocation) revealed the following: images ¿show absence of the greater tuberosity and (¿) the absence of the lesser tuberosity in the correct place¿ (¿it is not likely the either greater or lesser tuberosity were anatomically reduced two months earlier), ¿the tray pointing left from the axis of the stem which is suggestive for retroversion¿, and on the provided x-rays ¿only the third dislocation was apparent¿.Since data were provided, the opinion of a medical expert was sought and stated as following: "(.) after the revision surgery for the periprosthetic fracture, the right shoulder x-rays showed absence of the proximal humeral tuberosities, hence lack of attachment of an adequate soft tissue envelope to provide optimal support to joint stability (patient-related).In addition to that there may have been some excessive retroversion of the revive stem¿s proximal body (surgeon-related).(.) all-in-all a revision case because of a periprosthetic fracture, that have led to a situation of grossly disturbed anatomy due to patient-related factors and in addition to that possibly some excessive retroversion of the revision stem-construct (surgeon reported, although not quantified).In the images provided the implants are intact".A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.Based on investigation, the root cause was attributed mainly to a patient-related issue.The instability followed the revision surgery for a postoperative traumatic periprosthetic humeral fracture which highly disturbed the patient¿s right shoulder anatomy (lack of soft tissues around the proximal part of the humerus and rotator cuff soft tissue reconstruction time).If the devices are returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
TORNIER FLEX SHOULDER SYS REVINSERT 42MM 9TH C 7.5DG
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19005202
Report Number0001649390-2024-00142
Device Sequence Number18254272
Product Code KWS
UDI-Device Identifier03700434022445
UDI-Public03700434022445
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWF425C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight84 KG